Schizophrenia.com

Abilify and gambling


#1

Anyone on Abilify struggle with gambling addiction? I didn’t learn until recently that it’s a side effect. Between that and the weight it’s put on me, this stuff will be the death of me. If you’re having or have had similar issues, how did you or how are you recovering from them?


#2

Yeah it can be a serious problem for some. Have you had a chat to your psydoc? It might be time to try something else. I gained most of my weight on risperdal but have maintained and lost some after moving to zyprexa. It can make a difference.

I’d certainly be bringing up the gambling. I’m sure there’s others around here who’ve had problems who will be able to help you.


#3

I have really bad impulses on abilify, I’m changing meds for sure though.


#4

It’s one of the listed side effects. No surprise.

Health Canada had a post-marketing warning about this a while back. Listed in Lexicomp.


#5

I had to stop it because it made me gamble terribly.


#6

Gambling can be addictive without drugs. I guess that if the Abilify is making it worse you should talk to your pdoc about another drug.


#7

Thanks for your input, everyone. Maybe Zyprexa is worth looking into. My psychiatrist is requiring me to do a lot of research with my insurance company to find out what medications are covered before he’ll prescribe me anything new. I’m easily overwhelmed and have avoided this task. Perhaps I should be researching new psychiatrists instead.


#8

https://www.fda.gov/Drugs/DrugSafety/ucm498662.htm


#9

I have higher cravings for food not gambling. I’m also on aripiprazole


#10

Yep I went on mad shopping sprees lol. Bought the most unwanted things ever.

Was actually very strange


#11

I actually used to gamble a bit. Started abilify January of 2014. In March of 2014. I lost a $1350 bet. I mean I only put $50 down. I doubled like 8 times. I was on fire. When I tried to pay out they rejected me. So I did one more bet. Lost $1350. Haven’t gambled since. I’ve been on abilify since tho.


#12

I don’t think abilify makes you gamble. That’s defo not a side effect. Gambling is your decision ultimately. I am on meds but it’s my choice to play the euro millions lottery


#13

Gambling is on the list of side effects on the packet it comes with. I wouldn’t be writing about it here if I had just made this up.


#14

lol have you read the entire side effect list. It would probably take you 2 months


#15

But i did spend a shiit ton of money when i took abilify suprisingly


#16

I had severe binge eating. It was horrid. Abilify was not a good fit for me. But a lot of people have good success on it.


#20

instead of wasting money to some big con men organisations why don’t you give some to charity? you’d be doing some real good then.

i think its a greed thing and you have to be pretty gullible to fall for it, its actually good fun but you could play with friends for chips (not money)


#21

How do I get attention to this thread from moderators? I’d really like it deleted. I’m sorry I thought this was a support group. Too many unsupportive, judgmental comments.


#22

I dont see many unsupportive comments?

You asked about gambling and u got answers did u not?


#23

@Cheryl I understand it’s a symptom sorry people have called you greedy. I know how addiction is and how meds can affect it too etc. you can tag one of the moderators.@ Ninjastar treebeard moonbeam or rhubot